I inserted an implanon on 26 October 2017 and am still bleeding?

I inserted mine an implanon on 26 October 2017 and am still bleeding. There was a brief 2 week period in December when the bleeding stopped but it has been almost 5 months of continuous bleeding. I just read something that says you could be bleeding for the full time you have the implanon in. My doctor it will be 6 months at most. I could be bleeding for 3 full years? What causes the bleeding?

Age: 29
Female
Medications: Non

2
Doctor Answers And General Comments : (both members and visitors can post)

avatar
2 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
2 Comment authors
Dr.HoneyDr. J. Ernesto Recent comment authors
  Subscribe  
Notify of
Dr. Javez Ernesto
Member
Dr. Javez Ernesto

Irregular, frequent, unpredictable bleeding is the major side effect of Implanon and the most frequent reason for its removal. Bleeding varies from person to person. 4 months to a year seems to be common. In your case you may want to wait a few more months before coming to any conclusions – 4 months being the usual time it takes for abnormal bleeding to settle.

Abnormal patterns of bleeding are seen in women with high levels of estradiol, endometrial enzymes, and ovarian follicle activity.

Dr.Honey
Member
Dr.Honey

Hi. Thanks for the query.. Implanon is a contraceptive implant that contains and releases a Progestin hormone known as Etonogrstrel. It is common for women on Implanon to experience excessive bleeding, spotting or episodes of frank intermittent bleeding in between periods. So it is not abnormal to see such symptoms after implanon insertion. It is commonly due to hormonal imbalance as the Implant continuesly releases hormones. At times there are researches that Doxycycline therapy is given to reduce bleeding and for this you can consult your Gynaecologist. Hope this helps.. Regards.